It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Nyxie63--I am not a Doctor, I can only offer suggestions to you from my own experience.

Your low ferritin could very well be from your heavy periods. But other things such as low B-12, other types of bleeding or even autoimmune disease can contribute to the cause. When my Endo. called me to tell me that I had a ferritin of 2 and 8.5 HGB he said, you MUST find out why, it is probably just your periods. They say that this takes years to happen so it goes on for a long time. I still hope that this is the reason. But I do wonder if we will ever know. I think time and testing different trials will tell, eventually. They tell me that anything under a 10 means nothing, no iron storage.

It doesn't sound like your testing was completed. I would get a full GI work-up i.e., colonoscopy, endoscopy, Celiac Spure and B-12, Folate test w/ Iron package. Also, you can get a Transvaginal Ultrasound for the GYN part. If possible, you can have an Endometrial Ablation to stop or have lighter periods. I just had mine last month and no period so far. Only if you do not want to be become pregnant. Those are just the things I have done. Ask your Doctor about these tests.

If you are Hypo Thyroid this can cause heavy bleeding and a decreased production of acid in your stomach in addition to the PPI. Taking PPI'S can inhibit the absorption as you already know. My Hemo Doc said that it does not STOP the absorption for what that is worth?? I wouldn't just stop taking your PPI, what did your Doc suggest? You don't always feel the damage that is going on, it is also silent for some people. Perhaps if you just cut back. Every other day was suggested to me or a lower dose if possible along with diet changes a must. Know that this is a disease that never gets better it progresses. Taking iron with a thyroid med can also make your numbers rise so it must be taken 4 hours after, if you are on any at this time. You have to keep checking your thyroid as you supplement with iron.

When you speak of symptoms, know that a lot of them may cross over from thyroid to anemia, they are very much a like. I told my GYN I know I'm anemic and I was Hypo. They I told my Endo that I was having Hypo problems and no, I was very anemic. This can really get mixed and confused for something else.

Hope this helps. FLFLOWERGIRL





All times are GMT -7. The time now is 02:41 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!